Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 117, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 13, 2001, 6:04 PM CDT for Conecuh County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2001, 6:04 PM CDT (23:04 UTC)
- Expired
- Jun 13, 2001, 6:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Conecuh County, AL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1848 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 132306 SVRMOB ALC035-132330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 604 PM CDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CONECUH COUNTY IN SOUTHWEST ALABAMA * UNTIL 630 PM CDT * AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF I65 AND US 84 MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... I65 AND ALABAMA HIGHWAY 83 NEAR EVERGREEN BY 620 PM CDT CHINA BY 625 PM CDT OWASSA...I65 AND CR 29 BY 630 PM CDT STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3136 8726 3123 8711 3147 8679 3163 8698
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:40 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 13, 3:40 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 340 PM CDT WED JUN 13 2001 DIURNAL TEMPERATURE FORECAST AND PLACEMENT OF PRECIPITATION WILL BE A MAJOR FACTOR IN THE FORECAST PROCESS THROUGH DAY ONE. VIS SAT IMG SHOWING THE LEADING EDGE OF A MODERATE SEA BREEZE FROM HATTIESBURG, MS TO JUST SOUTH OF EVERGREEN, AL CREEPING NORTHWARD AND INTERACTING WITH NUMEROUS OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION. ONE DISCERNIBLE PATTERN IN THE DEVELOPMENT OF THE CONVECTION IS THAT ITS MAIN TRIGGER IS THE SEA BREEZE. HOWEVER CONFIDENCE REMAINS LOW AS TO HOW LONG AND WHERE THE CONVECTION WILL REMAIN THROUGH THIS EVENING...PARTICULARLY SINCE A FEW CELLS SOUTH OF THE SEA BREEZE HAD PERSISTED ON OUTFLOW BOUNDARIES AND DUMPED UP TO FOUR INCHES OF RAIN IN THE PAST THREE HOURS. FORECASTING HIGH TEMPERATURES THIS AFTERNOON WAS LESS PREDICTABLE WITH RANGES FROM THE MID 70S IN RAIN COOLED AREAS TO AROUND 90 FAR NORTHERN ZONES. I EXPECT MUCH THE SAME FOR TOMORROW UNDER SIMILAR CONDITIONS WITH ADEQUATE BOUNDARY LAYER MOISTURE REMAINING (PRECIPITABLE WATER VALUES AROUND 1.75)...INCREASING INSTABILITY (LIS -5/SBCAPES 2500-3000 J/KG)...AFTERNOON HIGHS 85 TO 90 AND WEAK SURFACE BOUNDARY CONVERGENCE. ONCE AGAIN EXPECT INITIAL DEVELOPMENT OF CONVECTION IN THE AM JUST OFF THE COAST (A FEW WATERSPOUTS POSSIBLE) THEN GRADUALLY MOVING INLAND. WILL NEED TO RELY ON SURFACE CONVERGENCE AS PRIMARY TRIGGER...HOWEVER UPPER SUPPORT FOR SUSTAINED CONVECTION WILL WEAKEN THROUGHOUT THE DAY AS RIDGING BUILDS SLIGHTLY...ALSO SURFACE PRESSURES ARE EXPECTED TO RISE A FEW MB. THIS SHOULD RESULT IN WEAKER UPDRAFT AND HENCE LOWER POTENTIAL FOR COVERAGE AND INTENSITY OF HEAVY RAINFALL. EXPECT ONLY SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AS UPPER RIDGE BUILDS...TEMPERATURES MATCHING GUID (AROUND 90). BASE OF BROAD UPPER TROUGH MOVING THROUGH THE NORTHERN MISSISSIPPI RIVER VALLEY THIS WEEKEND WILL FLATTEN UPPER RIDGING BRINGING A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS TO THE NORTHERN ZONES...MAINLY SLIGHT CHANCE SOUTHERN ZONES. FAIRLY DRY INTO MID WEEK WITH TEMPERATURE HEAR CLIMATE NORMS. FIRE...NO CONCERNS DUE TO HIGH HUMIDITY AND MODERATE DISPERSION. MARINE...SOUTH WINDS THROUGH FRIDAY 10 TO 15 KNOTS BECOMING WEST AND NORTH THROUGH THE WEEKEND WITH TROUGH PASSAGE. SEAS AROUND 3 FEET. 22 PRELIM NUMBERS... MOB BB 074/088 073/090 072 22141 PNS BB 074/087 075/089 073 22141 DTS BB 075/085 075/087 076 22141 GZH BB 072/089 072/091 070 22042 2R0 BB 072/089 072/090 068 22142 61A BB 071/090 070/090 068 22142 .MOB... AL...NONE. FL...NONE. MS...NONE.
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.